ArticleCase reports in psychiatry2017
Clozapine-Induced Microseizures, Orofacial Dyskinesia, and Speech Dysfluency in an Adolescent with Treatment Resistant Early Onset Schizophrenia on Concurrent Lithium Therapy.
Article in Case reports in psychiatry, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
7 citing papers in PubMed.
- Managing Symptoms in Adolescent-Onset Schizophrenia: A Narrative Review of Therapeutic Interventions.Healthcare (Basel, Switzerland) · 2025Review
- Second to none: rationale, timing, and clinical management of clozapine use in schizophrenia.Therapeutic advances in psychopharmacology · 2023Review
- Improvement of Tardive Dyskinesias with Olanzapine.Case reports in psychiatry · 2023Article
- Drug-induced stuttering: A comprehensive literature review.World journal of psychiatry · 2022Review
- Low-dose clozapine-related seizure: A case report and literature review.World journal of clinical cases · 2021Article
- Clozapine-induced stuttering in the absence of known risk factors: a case report.Journal of medical case reports · 2021Article
- "I Stopped Hearing Voices, Started to Stutter" - A Case of Clozapine-Induced Stuttering.Indian journal of psychological medicineArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Clozapine is an atypical antipsychotic used in the treatment of refractory schizophrenia. It has a well-known side effect profile, including agranulocytosis, decreased seizure threshold, and tardive dyskinesia. In addition, numerous case reports have described clozapine-induced stuttering in adults. However, there has been only one previous case report describing it in the adolescent population. In addition, concurrent lithium therapy has been shown to enhance the neurotoxic effects of antipsychotics and lower the seizure threshold. Here, we report on the development of clozapine-induced microseizures, orofacial dyskinesia, and stuttering in a 17-year-old adolescent male with treatment of refractory early onset schizophrenia on clozapine and concurrent lithium therapy. The patient's symptoms of schizophrenia responded well to the clozapine regimen. However, with the escalating dose of clozapine, the patient developed speech dysfluency in the form of stuttering and perioral twitching. An electroencephalogram confirmed seizure activity. Due to similarities with tardive dyskinesia, symptoms of microseizures induced by atypical antipsychotics may not be accurately diagnosed. A multidisciplinary treatment of speech dysfluency is of particular importance in the adolescent schizophrenic patients, who are expected to have longer duration of lifetime exposure to antipsychotics and in whom peer group interaction is crucial for normal personal and social development.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.